Peterborough Public Health Issues Warning After Suspected Drug Poisoning In The Area — PtboCanada

Peterborough Public Health Issues Warning After Suspected Drug Poisoning In The Area — PtboCanada

PtboCanada


Peterborough Public Health has issued a warning following an increase in suspected drug poisonings in the Peterborough area.

On Friday and Saturday (August 12-13), Peterborough Public Health detected a higher than usual number of opioid-related Paramedic Calls for Service. Over these two days, there were a total of 9 drug poisonings that were treated by paramedics and the emergency department. This is presumed to be the result of a product that may contain benzodiazepines. A benzo-related overdose may last for hours and make it hard to wake up an individual.

This high number of paramedic calls for service has prompted Peterborough Public Health to issue a public warning in the hopes of preventing further harms to the community. Peterborough Public Health is reminding the public that street drugs may be cut or mixed with toxic substances.

Beware that using even a small amount of drug can be fatal. Give naloxone. This may improve breathing, but may not help the individual regain consciousness. It is important to call 911, and continue to monitor breathing until medical help arrives.

If you use drugs, Peterborough Public Health recommends that you:

  • Don’t use drugs alone. Visit the Consumption Treatment Services site at 220 Simcoe Street (open 9:30am-8pm, 7 days/week).

  • If using with a friend, do not use at the exact same time.

  • Have a plan – Ask someone to check on you or call the National Overdose Response Service 1-888-688-6677.

  • Carry a naloxone kit. Keep it visible and close by.

  • Avoid mixing drugs.

  • Test your drug by using a small amount first.

  • Call 911 immediately if someone cannot be resuscitated after naloxone is administered.

Peterborough Public Health encourages everyone to recognize the signs of opioid overdose and know what to do:

  • Skin is cold and clammy

  • Fingernails or lips are blue or purple

  • Body is very limp

  • Can’t wake the person up

  • Deep snoring or gurgling sounds

  • Breathing is very slow, erratic or has stopped

  • Pupils are very small

• If an overdose is witnessed: Call 911. Give naloxone. Continue to check for breathing. Stay with the person until help arrives.

• Under Canada’s Good Samaritan Drug Overdose Act, anyone who seeks medical help for themselves or for someone else who has overdosed, WILL NOT be charged for possessing or using drugs for personal use.

Residents can anonymously report drug poisonings and other bad drug reactions using the ‘Drug Reporting Tool’. Any information shared through the tool supports Peterborough Public Health and community partners in responding to and preventing drug poisonings in the Peterborough area. The Drug Reporting Tool can be accessed by clicking here.

For more information, or to find out how to access naloxone, please visit www.peterboroughpublichealth.ca and search for “Opioids” or click here.

PTBOCANADA is a website about Peterborough, Ontario, Canada. Copyright ©2010-2022, PTBOCANADA Media Inc. All rights reserved.

http://www.domustiles.co.uk/app/plugins/thirdparty/magpierss-0.72/scripts/magpie_slashbox.php?rss_url=http://feeds.feedburner.com/SyndicationSite

Comments are closed.